MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0°

INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0°
Model Number 430060-35
Medical Device Problem Codes Degraded (1153); Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the endowrist sp camera involved with this complaint and completed the device evaluation.Failure analysis did not confirm the customer reported complaint.Visual inspection was performed and no damage was found.The camera was placed on the in-house system, and passed initialization with no issues.The camera passed all the quality assurance procedure (qap) testing.A review of the logs showed there was one 48406 error.Additional observations: visual inspection found the distal tip fibers with residual soil.The camera window was found with hard water stains.Visual inspection of the illumination fibers show epoxy delamination on one side.A piece measuring approximately 0.077" x 0.048" was broken off, and was not returned with the camera.A review of the device logs for the endowrist sp camera (part# 430060-35; lot/serial# (b)(4)) associated with this event has been performed.Per this review of the logs, the endowrist sp camera was last used on (b)(6) 2020 via system serial#: (b)(4).There were 5 uses remaining after this last usage.This last usage of the device was before the reported event date, indicating that the device did not pass recognition, or the issue was identified before installation on the reported event date.A review of the site's complaint history does not reveal any related or duplicate complaints involving this product and/or this event.No image, or video clip for the reported event was available for review.A system log review was performed, but no errors related to this event would exist in the logs.Based on the additional information obtained from failure analysis investigations, this complaint is being reported due to the following conclusion: if an endoscope with a compromised epoxy layer is used on the patient, epoxy fragments could fall inside the patient.The endowrist sp camera distal tip was re-inspected, and determined to have a piece of epoxy layer missing over the distal end fibers.At this time, it is unknown when the epoxy fragments may have fallen.While there was no reported harm, or injury to the patient, the reported failure mode could potentially cause, or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the single port (sp) camera had a dark image issue with error code 48406.The customer used a backup endoscope of the same kind to continue.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST SP
Common Device Name
CAMERA, 0°
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10990188
Report Number2955842-2020-11339
Device Sequence Number11696859
Product Code NAY
UDI-Device Identifier00886874114384
UDI-Public(01)00886874114384
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430060-35
Device Catalogue Number430060
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2020
Initial Report FDA Received Date12/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1